Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2006, 10:40 PM CDT for Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2006, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 3, 2006, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:40 PM CDT, 7 hours earlier.
Area forecast discussion, Jun 3, 3:40 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SAT JUN 3 2006 .DISCUSSION... RADAR INDICATES A FEW THUNDERSTORMS MOVING TO THE SOUTH AND SLIGHTLY EAST WILL DRIFT INTO THE NW CWA THIS EVENING. INTRODUCED POPS ACROSS THE NORTHWEST FOR THE NEXT 6 HOURS. APPEARS UNSTABLE AIR WAS STRONG ENOUGH TO SUPPORT CONVECTION...JUST NOT SURE HOW LONG THE PRECIP WILL LAST ACROSS THE LESS FAVORABLE AIRMASS OVER THE PANHANDLES. MODELS SEEM TO BE IN GOOD AGREEMENT ON THE UPPER LEVEL SYNOPTIC PATTERN THROUGH THE WEEK...BUT THERE ARE SOME DISCREPANCIES IN THE LOW LEVELS. SO DO HAVE SOME CONFIDENCE IN GUIDANCE TEMPS AND PRECIP THROUGH DAY 7. KEPT THE DRY FORECAST IN TACT AFTER TONIGHT WITH WELL ABOVE NORMAL TEMPS. GFS CONTINUES TO DEVIATE ON FRONTAL TIMING AND STRENGTH THROUGH THE WEEK. TODAYS 12Z RUN SHOWS A WEAK FRONT MOVE INTO THE CWA ON SUNDAY ENABLED BY THE DEVELOPING LEE SIDE TROUGH. HOWEVER...STILL WENT WITH OVER 90 DEGREE TEMPS AS MODELS SHOW INCREASING 850 TEMPS AND 1000-500MB THICKNESSES TOMORROW. PRECIP SHOULD NOT BE AN ISSUE WITH THE FRONT TOMORROW AS FORCING SEEMS TO BE VERY WEAK AND FORECAST SOUNDINGS SHOW AN EXTREMELY WEAK WIND PROFILE EVEN WITH THE INVERTED V SITUATION IN PLACE. MAY NEED A FIRE DANGER STATEMENT AS RH VALUES ACROSS THE WEST DROP BUT WINDS WILL NOT SUPPORT A RED FLAG. CONTINUED STRENGTHENING OF THE UPPER HIGH THROUGH THURSDAY WILL MEAN MORE WARM AIR FOR THE PANHANDLES SO CONTINUED THE WARMING TREND. MODELS DO SHOW AN EASTERLY COMPONENT TO THE SURFACE WINDS ON WEDNESDAY AND THURSDAY...BUT THE SURFACE GRADIENT APPEARS TO BE FAIRLY WEAK WITH THE SFC HIGH CENTERED OVER CENTRAL COLORADO. NOT EXPECTING UPSLOPE COOLING TO BE AS STRONG AS PREVIOUS SOLUTIONS SUGGESTED. IN FACT...THINKING THE PREVIOUS SOLUTIONS INDICATING A FRONTAL PASSAGE MAY HAVE BEEN MISLEADING ALL TOGETHER...SO DID NOT DROP TEMPS AND KEPT SUB 15 POPS IN BASED MOSTLY ON THE POTENTIAL MCS THAT THE GFS DEVELOPS IN KANSAS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 95 63 96 / 10 0 0 0 BEAVER OK 62 95 64 96 / 0 0 0 0 BOISE CITY OK 61 91 61 94 / 30 0 0 0 BORGER TX 68 98 68 96 / 10 0 0 0 BOYS RANCH TX 65 96 64 98 / 20 0 0 0 CANYON TX 63 95 62 97 / 10 0 0 0 CLARENDON TX 64 97 66 96 / 0 0 0 0 DALHART TX 61 93 60 95 / 30 0 0 0 GUYMON OK 61 95 62 97 / 20 0 0 0 HEREFORD TX 65 97 64 97 / 10 0 0 0 LIPSCOMB TX 65 98 64 96 / 0 0 0 0 PAMPA TX 65 97 69 92 / 0 0 0 0 SHAMROCK TX 64 99 67 96 / 0 0 0 0 WELLINGTON TX 63 98 67 99 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
Hazardous weather outlook, Jun 3, 3:53 PM CDT, 6 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT SAT JUN 3 2006 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 353 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR OVER THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES THIS EVENING. STORMS SHOULD STAY BELOW SEVERE STRENGTH. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Special weather statement, Jun 3, 10:14 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT SAT JUN 3 2006 OKZ002-040345- TEXAS OK- 1014 PM CDT SAT JUN 3 2006 ...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY... 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF EVA AT MOVING SOUTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TAKE SHELTER UNTIL THE STORM HAS PASSED. DH
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.